Alert archive / Florida / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 128, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 11, 2021, 4:02 PM EDT for Clay County, Duval County, Florida. It was in force for 11 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2021, 4:02 PM EDT (20:02 UTC)
- Expired
- Jul 11, 2021, 4:13 PM EDT
- In force
- 11 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Clay County, FL, Duval County, FL
The radar
The Jacksonville radar (KJAX), 42 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.0 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 458 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1092 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
324 WUUS52 KJAX 112002 SVRJAX FLC019-031-112030- /O.NEW.KJAX.SV.W.0128.210711T2002Z-210711T2030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Jacksonville FL 402 PM EDT Sun Jul 11 2021 The National Weather Service in Jacksonville has issued a * Severe Thunderstorm Warning for... Northwestern Clay County in northeastern Florida... Southwestern Duval County in northeastern Florida... * Until 430 PM EDT. * At 402 PM EDT, a severe thunderstorm was located near Maxville, or 8 miles north of Middleburg, moving northeast at 10 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Cecil Field, Oakleaf Plantation, Baldwin and Jacksonville Heights. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3005 8195 3011 8204 3033 8196 3023 8170 TIME...MOT...LOC 2002Z 213DEG 8KT 3017 8194 HAIL...0.88IN WIND...60MPH $$ AK
1 follow-up statement
641
WWUS52 KJAX 112013
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
413 PM EDT Sun Jul 11 2021
FLC019-031-112023-
/O.CAN.KJAX.SV.W.0128.000000T0000Z-210711T2030Z/
Clay FL-Duval FL-
413 PM EDT Sun Jul 11 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CLAY AND
SOUTHWESTERN DUVAL COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However small hail, gusty
winds and heavy rain are still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Jacksonville.
LAT...LON 3005 8195 3011 8204 3033 8196 3023 8170
TIME...MOT...LOC 2011Z 213DEG 8KT 3019 8192
$$
AKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:03 PM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jul 11, 2:03 PM EDT, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 203 PM EDT Sun Jul 11 2021 .AVIATION... [Through 18Z Monday] Showers and thunderstorms will expand in coverage across the inland terminals as the afternoon progresses. We included TEMPO groups for briefly gusty winds and MVFR conditions at the Duval County terminals and GNV through 00Z, with brief periods of IFR conditions also possible during heavier downpours. Southeasterly surface winds will increase to 10-15 knots at the coastal terminals this afternoon, where thunderstorm activity will shift inland, where VFR conditions should prevail through the afternoon and overnight hours. The Atlantic sea breeze boundary should reach VQQ towards 21Z. VFR conditions should then prevail area-wide after 02Z, with southerly surface winds decreasing to 5 knots or less overnight. Showers may develop near the coastal terminals after 13Z on Monday, where southeasterly surface winds will increase to around 10 knots towards 14Z. && .PREV DISCUSSION [1045 AM EDT]... .NEAR TERM [Through Tonight]... Sfc analysis shows weak high pressure ridge is just south of the forecast area and we have light southwest low level flow over the area. PWATs per satellite imagery are near average, close to 1.8 inches, and skies are mostly clear over the region. For Today and tonight, the ridge axis will begin to move north into northern FL and moisture levels may increase as mean 0-6 km flow backs with a bit more southerly component. The model blends as well as CAM models show more activity today than on Saturday, with the best chances of showers and storms developing this afternoon near and west of I-95 as the east coast sea breeze is able to push inland due to weaker southwest flow and more heating across inland areas. Have kept the POPs of about 50-60 percent for northeast FL and about 40-60 percent for southeast GA. The HRRR is suggesting that numerous convection could be displaced a little further inland so nudged the likely POPs toward the Suwannee Valley area. Main t-storm hazards continue to be locally heavy rainfall, frequent lightning, and gusty winds of about 50 mph. DCAPE values may be a little high so we can't rule out a brief isolated severe storm with higher winds. Pockets of 2-3 inches rain possible due to weak storm motion. Highs today will be in the lower 90s inland and upper 80s at the coast. Tonight, for now, anticipate scattered convection across the forecast area that winds down by about midnight and sky cover will diminish toward early morning. Lows tonight generally around 70-75. .SHORT TERM [Monday Through Tuesday]... High pressure ridge axis will be north of the region with low level flow remains from the SE, allowing the east coast seabreeze to move inland each afternoon and collide with the Gulf coast seabreeze near I-75. An upper level low will track over the area from the Bahamas Monday into Tuesday. This feature will cool off the mid level temperatures to around -10 to -12 Celsius range and steepen lapse rates to up to 7.0 C/km. The combination of diurnal heating, seabreeze collisions, and steeper lapse rates will enhance strong to severe thunderstorm potential with gusty winds and hail the most likely hazards. Shower and thunderstorm coverage will be more limited over SE GA and the NE FL coast north of Jacksonville due to the intrusion of drier air aloft as ridging in the low and mid levels persist along the Carolina coast during the period. Temperatures during this period will be near normal inland with highs in the low 90s and lows in the low 70s and slightly below normal along the coast with highs in the upper 80s with above normal lows in the mid to upper 70s. .LONG TERM [Wednesday Through Sunday]... Onshore southeasterly flow will prevail during the period with Bermuda high pressure to our east. Wednesday will feature the greatest chances for showers and storms as PWAT levels near 2.0 inches linger over the region in the wake of an upper level low lifting away from the area towards the mid Atlantic states. Chances will decrease Thursday and Friday as high pressure centers east of the Carolinas decreasing PWAT levels down to around 1.50 inches increasing the subsidence over our area with isolated to scattered thunderstorms possible as the southeast flow pushes the east coast seabreeze well inland. Moisture levels will increase slightly over the weekend as another upper level low traverses the western Atlantic towards the Bahamas and FL with scattered thunderstorm coverage over NE FL and SE GA during the afternoon. Temperatures will be slightly below normal for highs on Wednesday over NE FL in the upper 80s and near 90 degrees over SE GA, then increase to near normal high around 90 degrees Thursday into the weekend. Overnight lows will be near normal inland and above normal along the coast in the mid to upper 70s. .MARINE... Atlantic ridging centered near Bermuda is extending its axis westward across the northeast Florida waters. The positioning of this feature will allow for development of the Atlantic sea breeze over the near shore waters towards noon, with showers and thunderstorms developing inland this afternoon as the sea breeze progresses inland. Thunderstorms may then move back eastward across our coastal waters early this evening. Atlantic high pressure will then lift northward early in the week, resulting in prevailing onshore winds through midweek. Seas of 2-4 feet will prevail both near shore and offshore during the next several days. Showers and thunderstorms may increase in coverage on Tuesday night and Wednesday as an inverted trough moves westward across our region. High pressure will then weaken off the southeastern seaboard late this week. Rip Currents: The afternoon sea breeze with combine with a persistent east-southeasterly ocean swell and the outgoing tide to produce a low-end moderate risk at area beaches this afternoon. Onshore winds will keep a moderate risk in place at all area beaches through midweek. .HYDROLOGY... Forecast crests along the lower Santa Fe River have been lowered, and minor to moderate flooding is expected to continue during the next several days, with the flood wave reaching the confluence with the lower portion of the Suwannee River late this week, when minor flooding is expected to begin around the Hildreth gauge. The St. Marys River has crested near Macclenny, with moderate flooding expected to continue during the next few days. Minor flooding is forecast to begin along the lower Suwannee River bordering Gilchrist County late this week. && .PRELIMINARY POINT TEMPS/POPS... AMG 72 89 71 90 71 / 40 40 20 50 10 SSI 77 87 78 87 78 / 30 20 20 30 20 JAX 73 90 74 88 75 / 40 30 30 50 20 SGJ 74 87 75 87 75 / 30 30 30 40 20 GNV 72 89 72 89 72 / 60 40 30 70 10 OCF 72 90 72 89 73 / 60 50 30 70 10 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Special weather statement, Jul 11, 1:42 PM EDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
142 PM EDT Sun Jul 11 2021
FLZ035-136-236-111830-
Eastern Alachua FL-Western Alachua FL-Gilchrist FL-
142 PM EDT Sun Jul 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GILCHRIST AND
SOUTHWESTERN ALACHUA COUNTIES UNTIL 230 PM EDT...
* At 142 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over East Bronson, or near Bronson,
moving north at 10 mph.
* Winds in excess of 45 mph and minor flooding due to heavy rainfall
is possible with this storm.
* Locations impacted include...
Archer and Newberry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2967 8237 2948 8241 2948 8255 2954 8256
2953 8265 2956 8266 2956 8274 2968 8274
TIME...MOT...LOC 1742Z 189DEG 9KT 2948 8258
NELSONSpecial weather statement, Jul 11, 2:15 PM EDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
215 PM EDT Sun Jul 11 2021
FLZ136-236-111900-
Eastern Alachua FL-Western Alachua FL-
215 PM EDT Sun Jul 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ALACHUA COUNTY UNTIL
300 PM EDT...
* At 215 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 9 miles southwest of Alachua, or 14
miles east of Trenton, moving north at 10 mph.
* Nickel size hail, wind gusts of 45 to 55 mph, and minor flooding
due to heavy rainfall is possible with this storm.
* Locations impacted include...
Alachua, High Springs, Newberry and La Crosse.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2983 8264 2985 8263 2985 8262 2986 8262
2985 8261 2987 8259 2988 8259 2987 8236
2958 8243 2958 8266 2983 8266
TIME...MOT...LOC 1815Z 188DEG 8KT 2967 8259
AKSpecial weather statement, Jul 11, 2:47 PM EDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
247 PM EDT Sun Jul 11 2021
FLZ030-031-035-136-222-236-111930-
Eastern Alachua FL-Southern Columbia FL-Western Alachua FL-Union FL-
Bradford FL-Gilchrist FL-
247 PM EDT Sun Jul 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GILCHRIST...CENTRAL
BRADFORD...NORTHWESTERN ALACHUA...UNION AND SOUTHERN COLUMBIA
COUNTIES UNTIL 330 PM EDT...
* At 247 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Alachua, or 7 miles south of
Worthington Spring, moving north at 20 mph.
* Small hail, excessive cloud-to-ground lightning, winds in excess of
45 mph, and minor flooding due to heavy rainfall is possible with
this storm.
* Locations impacted include...
Lake Butler, Raiford, Worthington Spring, Ichetucknee Spring,
Columbia, Alachua, High Springs, Fort White, Worthington Springs
and Palestine Community.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3014 8213 2972 8225 2974 8276 2996 8278
2997 8276 2998 8276 2999 8278 3014 8279
TIME...MOT...LOC 1847Z 180DEG 18KT 2982 8242
AKSpecial weather statement, Jul 11, 3:23 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
323 PM EDT Sun Jul 11 2021
FLZ023-030-031-112015-
Baker FL-Union FL-Bradford FL-
323 PM EDT Sun Jul 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR BRADFORD...SOUTHERN BAKER AND
UNION COUNTIES UNTIL 415 PM EDT...
* At 323 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over New River, or near Lake Butler,
moving northeast at 15 mph.
* Small hail, winds in excess of 45 mph, and minor flooding due to
heavy rainfall is possible with this storm.
* Locations impacted include...
Starke, Lake Butler, Raiford, Worthington Spring, Macclenny, Glen
St. Mary, Worthington Springs, Groves, Beasley and New River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3037 8234 3033 8205 3023 8205 2981 8208
2984 8214 2984 8216 2994 8246
TIME...MOT...LOC 1923Z 220DEG 14KT 2995 8230
AKSpecial weather statement, Jul 11, 3:52 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
352 PM EDT Sun Jul 11 2021
FLZ232-325-425-112030-
Western Clay FL-Western Duval FL-South Central Duval FL-
352 PM EDT Sun Jul 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLAY AND
SOUTHWESTERN DUVAL COUNTIES UNTIL 430 PM EDT...
* At 351 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Maxville, or 7 miles northwest
of Middleburg, moving northeast at 10 mph.
* Small hail, excessive cloud-to-ground lightning, wind gusts of 45
to 55 mph, and minor flooding due to heavy rainfall is possible
with this storm.
* Locations impacted include...
Middleburg, Cecil Field, Oakleaf Plantation, Bellair-Meadowbrook
Terrace, Baldwin and Jacksonville Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3019 8173 3018 8174 3005 8189 3012 8204
3035 8195 3025 8166
TIME...MOT...LOC 1951Z 208DEG 9KT 3015 8195
AKThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 1:42 PM EDT | Special Weather Statement | JAX | Alachua | 48 min |
| Jul 11, 2:15 PM EDT | Special Weather Statement | JAX | Alachua | 45 min |
| Jul 11, 2:47 PM EDT | Special Weather Statement | JAX | Union | 43 min |
| Jul 11, 3:23 PM EDT | Special Weather Statement | JAX | Baker, Bradford, Union | 52 min |
| Jul 11, 3:52 PM EDT | Special Weather Statement | JAX | Clay | 38 min |
| Jul 11, 4:20 PM EDT | Special Weather Statement | JAX | Marion | 40 min |
| Jul 11, 4:22 PM EDT | Special Weather Statement | JAX | Duval | 38 min |
| Jul 11, 4:26 PM EDT | Special Weather Statement | JAX | Clay | 34 min |
| Jul 11, 4:49 PM EDT | Special Weather Statement | JAX | Clay | 26 min |
| Jul 11, 5:23 PM EDT | Special Weather Statement | JAX | Duval | 37 min |
| Jul 11, 5:39 PM EDT | Special Weather Statement | JAX | Flagler | 36 min |
| Jul 11, 6:04 PM EDT | Special Weather Statement | JAX | Saint Johns | 26 min |
| Jul 11, 6:27 PM EDT | Special Weather Statement | JAX | Putnam | 33 min |
| Jul 11, 6:32 PM EDT | Special Marine Warning | JAX | 33 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.